Alert archive / Nevada / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 80, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Oct 25, 2005, 7:52 AM PDT for Clark County, Nevada. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 25, 2005, 7:52 AM PDT (14:52 UTC)
- Expired
- Oct 25, 2005, 8:30 AM PDT
- In force
- 38 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Clark County, NV
The radar
The Las Vegas radar (KESX), 58 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 25, 8:22 AM PDT | HAIL 0.75 | 6 S Summerlin, NV | THREE QUARTER TO ONE INCH DIAMETER HAIL NEAR FORT APACHE AND PATRICK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 2.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 198 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1977 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 251456 SVRVEF NVC003-251530- /O.NEW.KVEF.SV.W.0080.051025T1452Z-051025T1530Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 752 AM PDT TUE OCT 25 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CLARK COUNTY IN SOUTHERN NEVADA * UNTIL 830 AM PDT * AT 744 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE HAIL COULD ACCUMULATE ON THE GROUND UP TO ONE INCH IN DEPTH. THIS STORM WAS LOCATED NEAR RAINBOW AND TROPICANA AVENUE...OR ABOUT 10 MILES SOUTHEAST OF RED ROCK CANYON...AND MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SAHARA AND DURANGO DRIVE AND 7 MILES WEST OF THE LAS VEGAS STRIP BY 800 AM PDT CHARLESTON AND RAINBOW BOULEVARD BY 805 AM PDT SUMMERLIN BY 815 AM PDT CHEYENNE AND HIGHWAY 95 AND NORTH LAS VEGAS AIRPORT BY 820 AM PDT LONE MOUNTAIN BY 825 AM PDT HAIL UP TO THREE QUARTERS TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN SOUTHWEST LAS VEGAS WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 3602 11538 3602 11517 3624 11516 3624 11539 $$ PIERCE
2 follow-up statements
000 WWUS55 KVEF 251517 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 813 AM PDT TUE OCT 25 2005 NVC003-251530- /O.CON.KVEF.SV.W.0080.000000T0000Z-051025T1530Z/ CLARK NV- 813 AM PDT TUE OCT 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 AM PDT FOR CENTRAL CLARK COUNTY... TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL NEAR PATRICK AND HUALAPAI. THIS STORM WAS LOCATED NEAR SAHARA AND DURANGO DRIVE...OR ABOUT 8 MILES EAST OF RED ROCK CANYON...MOVING NORTH AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SUMMERLIN BY 820 AM PDT CHEYENNE AND HIGHWAY 95 AND 7 MILES WEST OF NORTH LAS VEGAS AIRPORT BY 825 AM PDT LONE MOUNTAIN BY 830 AM PDT THIS STORM HAS A HISTORY OF PRODUCING HALF INCH TO ONE INCH DIAMETER HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3602 11538 3602 11517 3624 11516 3624 11539 $$ PIERCE
000 WWUS55 KVEF 251534 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 830 AM PDT TUE OCT 25 2005 NVC003-251550- /O.EXP.KVEF.SV.W.0080.000000T0000Z-051025T1530Z/ CLARK NV- 830 AM PDT TUE OCT 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLARK COUNTY EXPIRED AT 830 AM PDT... SEVERE THUNDERSTORMS ACROSS THE WEST LAS VEGAS VALLEY BETWEEN STATE ROUTE 160 AND SUMMERLIN MAINLY WEST OF RAINBOW BOULEVARD HAVE WEAKENED. SCATTERED THUNDERSTORMS WITH SMALL HAIL...BRIEF HEAVY RAIN AND OCCASIONAL LIGHTNING ARE STILL POSSIBLE ACROSS THE LAS VEGAS VALLEY THROUGH THE LATE MORNING HOURS. STAY TUNED FOR FURTHER STATEMENTS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3602 11538 3602 11517 3624 11516 3624 11539 $$ PIERCE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 25, 3:13 AM PDT, 4 hours 39 minutes earlier.
Area forecast discussion, Oct 25, 3:13 AM PDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 313 AM PDT TUE OCT 25 2005 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL MOVE QUICKLY ACROSS THE AREA TODAY...BRINGING SHOWERS AND THUNDERSTORMS TO SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. SHOWER AND THUNDERSTORM ACTIVITY WILL END BY EARLY EVENING AS THE STORM SYSTEM MOVES INTO THE FOUR CORNERS REGION. WEAK HIGH PRESSURE WILL THEN BUILD OVERHEAD INTO THE MIDDLE PART OF THE WEEK. THIS WILL BRING A RETURN TO DRY WEATHER AND TEMPERATURES A FEW DEGREES ABOVE NORMAL. && .SHORT TERM...UPPER LOW OVER SOUTHERN CALIFORNIA HAS FIRED OFF A WIDESPREAD AREA OF SHOWERS AND THUNDERSTORMS THIS MORNING OVER INYO COUNTY. THIS AREA OF ACTIVITY WILL MOVE QUICKLY EASTWARD DURING THE DAY TODAY AND SHOULD EXIT THE EASTERN PORTION OF THE FORECAST AREA BY EARLY EVENING. GFS SEEMS TO HAVE THE BEST HANDLE ON THE SYSTEM AND TSTORM ACTIVITY...AND KEEPS MOST OF THE PRECIP OVER SOUTH CENTRAL NEVADA AND NORTHWEST ARIZONA. LITTLE CHANGE TO POP GRIDS WERE NEEDED...AND STILL ANTICIPATE THE MOST ACTIVITY TO BE IN THE NORTHEAST QUADRANT OF THE SYSTEM. MODEL FORECASTS REMAIN FAIRLY QUIET FOR THE SOUTHERN PORTIONS OF BOTH SAN BERNARDINO AND MOHAVE COUNTIES TODAY. HOWEVER...GIVEN SOME DYNAMICS FROM A SOUTHERN STREAM JETSTREAK AND MODEL DIVQ WILL OPT TO KEEP AT LEAST A SLIGHT CHANCE MENTION IN FOR THAT AREA. SHORTWAVE RIDGING IS EXPECTED TO BEGIN BUILDING OVER CALIFORNIA AND NEVADA THIS EVENING. THIS WILL ALLOW DRY WEATHER TO RETURN TONIGHT THROUGH THURSDAY...ALTHOUGH CLOUDS WILL BEGIN TO INCREASE AGAIN ON THURSDAY AS A LONGWAVE TROUGH CURRENTLY ANCHORED OVER THE GULF OF ALASKA SHIFTS EASTWARD. MODEL CONSISTENCY WITH SHORTWAVE ENERGY MOVING THROUGH FAST WESTERLY FLOW THURSDAY AND FRIDAY HAS NOT BEEN VERY IMPRESSIVE...HOWEVER EURO AND GFS NOW IN STRONG AGREEMENT WITH MOVING SHORTWAVE ENERGY ACROSS CENTRAL CA AND NV THURSDAY NIGHT. INCREASED POPS A LITTLE OVER THE NORTHERN PORTION OF THE FORECAST AREA AS JET DYNAMICS MAY PROVIDE A LITTLE EXTRA LIFT AHEAD OF THIS FEATURE. && .LONG TERM...LITTLE CHANGE TO PREVIOUS PACKAGE OTHER THAN A SLIGHT SLOWING OF THE TIMING. KEPT LOW CHANCE POPS GOING OVER THE NORTHERN CWFA FRIDAY AND FRIDAY NIGHT...AND HELD ON TO A SLIGHT CHANCE OVER EASTERN LINCOLN AND NORTHERN MOHAVE COUNTIES SATURDAY AS MODEL TIMING CONSENSUS IS A BIT SLOWER THAN BEFORE. TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY ABOVE SEASONAL NORMS THROUGH THE PERIOD. && .AVIATION...EXPECT SCATTERED THUNDERSTORMS IN THE BEATTY CORRIDOR THIS MORNING...AND IN THE PEACH SPRINGS AND MORMON MESA CORRIDORS THIS AFTERNOON. KLAS VICINITY WILL BE SUSCEPTIBLE TO STORMS BETWEEN ROUGHLY 14Z AND 20Z. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && DAVIS/MORGAN HTTP://WEATHER.GOV/LASVEGAS
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 9:26 AM PDT | Severe Thunderstorm Warning | VEF | Clark | 49 min |
| Oct 25, 11:01 AM PDT | Severe Thunderstorm Warning | VEF | Clark | 44 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.